Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Oct 10, 2021, 2:12 AM CDT for Vilas County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 2:12 AM CDT (07:12 UTC)
- Expired
- Oct 10, 2021, 3:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.50 in
- Wind
- 30
County Vilas County, WI
The radar
The Marquette radar (KMQT), 187 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WWUS83 KGRB 100712
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
212 AM CDT Sun Oct 10 2021
WIZ005-010-100815-
Vilas WI-Oneida WI-
212 AM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of western Vilas and
northwestern Oneida Counties through 315 AM CDT...
At 211 AM CDT, Doppler radar was tracking a strong thunderstorm near
Willow Reservoir, or 24 miles northwest of Rhinelander, moving north
at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lac Du Flambeau, Boulder Junction, Squirrel Lake, Johnson Lake
Barrens Natural Area, Willow Lake, Willow Reservoir, Rice Creek
Natural Area, Minocqua, Arbor Vitae and Woodruff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4614 8949 4562 8970 4569 9004 4574 9004
4598 8997 4598 8993 4611 8993 4623 8989
TIME...MOT...LOC 0711Z 196DEG 23KT 4574 8991
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Oct 9, 10:49 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 9, 10:49 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1049 PM CDT Sat Oct 9 2021 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 356 PM CDT Sat Oct 9 2021 The main focus from this forecast period revolves around the potential for showers and thunderstorms tonight into Sunday, in addition to the continued above normal temperatures. This evening through early Sunday morning...A surface low pressure system, producing showers and thunderstorms across the Dakotas this afternoon, will continue to slowly track northeast into northwestern MN during this period. Ahead of the system, warm, moist air will lift into the Upper Mississippi Valley via a south/southwest low-level jet associated with a warm front. This front, with the added support of the LFQ of the upper-level jet, will allow showers and thunderstorms to develop across the region. CAMs are in decent agreement with the convection developing after 10 PM this evening and lifting northeast across the area in a few narrow bands into early Sunday morning. As for the severe potential, elevated instability, steep mid-level lapse rates, and wet-bulb zero heights between 8k and 10k ft, will make for a marginal hail threat within some of these storms. In addition, heavy downpours are also possible within the strongest storms due to PWATs up to 1.5 inches. With the warm, moist air in place overnight into Sunday, fog is possible to develop, especially ahead of the warm front, including locations along the lakeshore. Well above normal low temperatures are expected tonight ranging from the upper 50s to lower 60s. In fact, some locations may break or tie their record high minimum temperature. Sunday...While the main threat for isolated strong storms will exit the region by the early afternoon, lingering moisture across the area may allow for additional isolated light showers and non-severe thunderstorms to develop. Gusty southerly winds will keep the warm, moist air across the area for the remainder of Sunday, allowing high temperatures to rise well above normal with readings in the 70s. .LONG TERM...Sunday Night Through Saturday Issued at 356 PM CDT Sat Oct 9 2021 Fairly active/unsettled period expected through much of long-term forecast. Sunday night through Monday night: A surface low and upper-level closed low will become vertically stacked over northern MN by early Sunday evening. These features will meander slowly northward into Ontario while steadily diminishing through the day Monday. The associated cold front is expected to slowly drift eastward through Wisconsin Sunday night into Monday morning. Isolated to scattered showers and thunderstorms will linger ahead of the front; however, a diminishing trend is expected as the front slows and forcing diminishes Sunday night into early Monday morning. A few strong or isolated severe storms may linger into the evening as instability is forecast to be around 1000 J/kg with deep-layer shear expected to be around 30-40kts. An additional piece of upper-level energy and associated surface low is expected to lift northeastward from central Missouri, along the front, Monday afternoon through Monday night. This will allow for more widespread shower and thunderstorm development along with heavier rainfall potential for that time period. PWAT values are progged to be roughly 100-200 percent of normal, which is around 1 to 1.5 inches. Much of the guidance is painting out roughly and inch of rain for a good portion of northeast Wisconsin Monday afternoon through late Monday night. A few strong storms may develop Monday afternoon/evening; however, the best chance for seeing severe storms will likely remain to the east and southeast of the area across Lower Michigan. That will be where the greatest instability and shear are co-located. Overnight lows will be in the 50s to around 60. High temperatures are expected to be in the mid 60s to low 70s, warmest east-central and far northeast. Tuesday and Tuesday night: As the aforementioned features continue to lift to the northeast, expect a diminishing trend in the precipitation and cloud cover from southwest to northeast Tuesday morning. This will also be a result of a brief/quick moving upper- level ridge that will pass through the area. Again, this will likely result in a dry Tuesday afternoon and Tuesday night. High temperatures are forecast to be in the 60s to low 70s. Overnight lows will be in the upper 40s to low 50s. Wednesday through Thursday: A broad surface low and vertically stacked upper-level low over the NE/SD border early Wednesday morning will quickly lift northward into northwest MN/northeast ND by late Wednesday afternoon/evening. As this happens, a cold front/occluded front will race northeastward through Wisconsin. This will bring showers and thunderstorms to the area throughout the day Wednesday through late Wednesday evening. A dry slot will then push across the area late Wednesday night through the day Thursday, bringing mainly dry conditions. High temperature will remain in the mid to upper 60s to around 70. Overnight low will be in mid 40s to low 50s. Rest of the extended: The break in the precipitation may linger through the end of the work week into the weekend; however, there are considerable model differences for that time period. At this point, will stick with a consensus of the models, which keeps much of the area dry. Temperatures are expected to trend toward normal. && .AVIATION...for 06Z TAF Issuance Issued at 1048 PM CDT Sat Oct 9 2021 A gradually deepening cyclone will track from the north-central Plains to near KINL during the TAF period. The system will bring increasing winds aloft, and a round of low-end LLWS to the area tonight. A band of scattered elevated convection near the nose of the LLJ will sweep through the area overnight. Thunder chances look a little better than earlier, so will carry some thunder in all the TAF sites. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Hykin LONG TERM......Cooley AVIATION.......Skowronski
Hazardous weather outlook, Oct 9, 2:55 PM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 255 PM CDT Sat Oct 9 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 255 PM CDT Sat Oct 9 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms late tonight. An isolated strong storm or two could produce hail and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a chance of thunderstorms Sunday and Sunday evening. A few of these storms during the morning may be severe and produce large hail, especially over north-central and far northeast Wisconsin. Other threats include heavy rain and gusty winds. There is a slight chance of thunderstorms Monday afternoon and night. A few strong storms are possible across east-central Wisconsin and may produce hail and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any hail to the National Weather Service in Green Bay late tonight. LMZ521-522-541>543-102000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 255 PM CDT Sat Oct 9 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms late tonight. Any storms would pose a lightning threat to mariners. Conditions hazardous to small craft will develop on Lake Michigan late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Conditions hazardous to small craft are expected Sunday through early Monday morning, and again on Thursday. There is a chance of thunderstorms on Sunday. A few of these storms, mainly during the morning, may become strong and produce hail and gusty winds. There is a slight chance of thunderstorms Monday afternoon and night. While severe thunderstorms are not anticipated, any storms would pose a lightning hazard to mariners. Hykin/Cooley
In the hours before
Special weather statement, Oct 10, 1:02 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
102 AM CDT Sun Oct 10 2021
WIZ010-018-100700-
Oneida WI-Lincoln WI-
102 AM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of Lincoln and
southwestern Oneida Counties through 200 AM CDT...
At 100 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rib Lake, or 14 miles northeast of Medford, moving north at 20 mph.
The strongest storm will impact the far northwest part of Lincoln
and far southwest Oneida counties.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Merrill, Tomahawk, Harrison, Birch Trails Girl Scout Camp, Gilbert,
Council Grounds State Park, Tripoli, Dutch Corners, New Wood Wildlife
Area and Bradley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4561 9004 4558 8943 4512 8943 4512 8956
4519 9004
TIME...MOT...LOC 0600Z 192DEG 19KT 4528 9012
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
KieckbuschSpecial weather statement, Oct 10, 1:26 AM CDT, 46 minutes before
Special Weather Statement National Weather Service Green Bay WI 126 AM CDT Sun Oct 10 2021 WIZ010-018-100715- Oneida WI-Lincoln WI- 126 AM CDT Sun Oct 10 2021 ...A strong thunderstorm will impact portions of northwestern Lincoln and western Oneida Counties through 215 AM CDT... At 126 AM CDT, Doppler radar was tracking a strong thunderstorm near Tripoli, or 29 miles northeast of Medford, moving north at 30 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Tomahawk, Willow Lake, Tripoli, Willow Reservoir, Bradley, Hazelhurst, Mccord, Lower Tomahawk River Natural Area, Spirit Falls and Gobler Lake Natural Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4588 9004 4582 8962 4536 8978 4540 9004 TIME...MOT...LOC 0626Z 191DEG 24KT 4550 9004 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Kieckbusch
Special weather statement, Oct 10, 2:12 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
212 AM CDT Sun Oct 10 2021
WIZ005-010-100815-
Vilas WI-Oneida WI-
212 AM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of western Vilas and
northwestern Oneida Counties through 315 AM CDT...
At 211 AM CDT, Doppler radar was tracking a strong thunderstorm near
Willow Reservoir, or 24 miles northwest of Rhinelander, moving north
at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lac Du Flambeau, Boulder Junction, Squirrel Lake, Johnson Lake
Barrens Natural Area, Willow Lake, Willow Reservoir, Rice Creek
Natural Area, Minocqua, Arbor Vitae and Woodruff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4614 8949 4562 8970 4569 9004 4574 9004
4598 8997 4598 8993 4611 8993 4623 8989
TIME...MOT...LOC 0711Z 196DEG 23KT 4574 8991
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:02 AM CDT | Special Weather Statement | GRB | Lincoln | 58 min |
| Oct 10, 1:26 AM CDT | Special Weather Statement | GRB | Oneida | 49 min |
| Oct 10, 3:07 AM CDT | Special Weather Statement | GRB | Vilas | 38 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.